Jump to content

Davo coming off Benzo


[...]

Recommended Posts

My name is Davo and I need withdrawal support and information for Benzo addiction. I have been taking Alpam for 4 months and went cold turkey 2 weeks ago after finding out on the internet what this drug really does to our body. I started on 15mg at night time for 6 weeks and then to 30mg for another 6 weeks. I then started to take 60mg spread over the day for 3 weeks and on the last week of taking Alpam I went to 90mg spread out over the whole day. I am also a type 1 Diabetic on an insulin pump.
Link to comment
Share on other sites

Hello Davo,

 

Did you mean you're taking ALPAM which is a is a brand of alprazolam?

 

Doing a Cold Turkey isn't safest thing to do as the withdrawal symptoms can be a little more severe.

 

Are you under a Doctors care?

 

We will try and help you understand what's happening to you.

 

Please ask questions, we're here to help.

 

Welcome to BenzoBuddies,

Mike

Link to comment
Share on other sites

Hello Davo, welcome to BenzoBuddies, you will find a lot of support and comfort here. What are your symptoms now? I cold turkeyed from alprazolam once and it was pretty tough. Do you think some of your symptoms are subsiding?  We will be here for you. :)
Link to comment
Share on other sites

Welcome Davo!

 

We are all here to support you in your withdrawal and recovery - lots of (((hugs))) to you!

 

Take care,

 

Lida

Link to comment
Share on other sites

Hello everyone. Thanks to all for the welcome. Sorry, it should have been Alepam and not Alpam. Alepam is a brand name for oxazepam. I do know that going cold turkey was the wrong thing to do but didn't relies that at the time until I started reading about Benzo drugs. My doctors don't seem to know or care about the side and withdrawal affects that these drugs have. My symptoms have been mostly in my head with sensitivity issues in my ears, eyes, teeth and tingling in my sinus cavity's. I am also very sensitive to heat and get very hot when I go from cold to warm conditions and also get cold chiles. Other affects are nausea, depression (crying a lot), anxiety and insomnia.

My biggest problem at the moment is my stomach which is worrying me a lot. It started a few days off going cold turkey. It is rumbling all the time, cramps, diarrhea and my stools are sometimes floating. Not sure if that has something to do with withdrawal ...would love to know from anyone if that is the case.

I am starting to have windows where I am feeling better but I get days when I really don't feel like a real person. I am on holidays from work at the moment so I am hoping I will cope when I return in 2 weeks. I have taken so many sick days over the past 3 months but they seem to understand. My wife has also been great support to me and understands what I am going through. I just wish I was back to normal. I wouldn't have started taking this drug if I had know what it does. It also affected my blood sugar levels which were jumping up and down so I went on an Insulin Pump which has really helped. Since coming off Alepam my sugar levels have come back to normal. I hope it doesn't take too long for my body to get back to normal. 

Link to comment
Share on other sites

Hello everyone. Thanks to all for the welcome. Sorry, it should have been Alepam and not Alpam. Alepam is a brand name for oxazepam. I do know that going cold turkey was the wrong thing to do but didn't relies that at the time until I started reading about Benzo drugs. My doctors don't seem to know or care about the side and withdrawal affects that these drugs have. My symptoms have been mostly in my head with sensitivity issues in my ears, eyes, teeth and tingling in my sinus cavity's. I am also very sensitive to heat and get very hot when I go from cold to warm conditions and also get cold chiles. Other affects are nausea, depression (crying a lot), anxiety and insomnia.

My biggest problem at the moment is my stomach which is worrying me a lot. It started a few days off going cold turkey. It is rumbling all the time, cramps, diarrhea and my stools are sometimes floating. Not sure if that has something to do with withdrawal ...would love to know from anyone if that is the case.

I am starting to have windows where I am feeling better but I get days when I really don't feel like a real person. I am on holidays from work at the moment so I am hoping I will cope when I return in 2 weeks. I have taken so many sick days over the past 3 months but they seem to understand. My wife has also been great support to me and understands what I am going through. I just wish I was back to normal. I wouldn't have started taking this drug if I had know what it does. It also affected my blood sugar levels which were jumping up and down so I went on an Insulin Pump which has really helped. Since coming off Alepam my sugar levels have come back to normal. I hope it doesn't take too long for my body to get back to normal. 

 

Hi Davo,

 

I'm sorry you're feeling so bad.

 

I've been trying to figure out what kind of benzo Aelpam is, I don't see it listed under oxazepam on the benzo converter (that doesn't mean it's not one, I just don't know)

 

Here is a link to the benzo converter:

 

http://www.benzodocs.com/converter.php

 

Maybe you can find it. It's hard for me to tell how much of a benzo you came off of and over how long a time. Can you put in a signature line at the bottom of your posts? That way people can help you better.

 

It does sound like you came off of a lot fairly quickly. That usually makes symptoms more intense at first. Yours sound pretty classical to me.

 

There are a lot of people who have stomach problems when they are first off. It frequently cause stress to the digestive system.

 

Have you read the Ashton Manual?

 

www.benzo.org.uk/manual/

 

There is a lot of information in it that will help you understand what's going on.

 

That's great that your wife is such a good support. I hope you can get your doctor's to work with you on this along with your diabetes.

 

Part of this has to do with time for healing, and everyone can be different. I have spent a lot of time reading on BenzoBuddies so I can get a better understanding about this. You will get back to normal. Feel free to ask questions under the different topics, there are people who will answer and sometimes you can find some coping skills to help easy your symptoms.

Link to comment
Share on other sites

Hiya Nicolette.

 

I have just looked up Alepam on the BB site and is listed under oxazepam.

Thanks for the links, found a lot of info regarding the digestive system....seems that our bodies are subjected to a lot by taking just one little tablet that wasn't explained to us by our doctors. My Diabetic specialist wanted to put me on a antidepressant after telling him all the symptoms that I was experiencing which was being caused by Alepam. You would think that they would know that they were the cause... Hah. I have added my profile so that you can see my history. Thanks for your feedback..its always good to know there are people out there that are willing to help.  :thumbsup: 

Link to comment
Share on other sites

Hiya Nicolette.

 

I have just looked up Alepam on the BB site and is listed under oxazepam.

Thanks for the links, found a lot of info regarding the digestive system....seems that our bodies are subjected to a lot by taking just one little tablet that wasn't explained to us by our doctors. My Diabetic specialist wanted to put me on a antidepressant after telling him all the symptoms that I was experiencing which was being caused by Alepam. You would think that they would know that they were the cause... Hah. I have added my profile so that you can see my history. Thanks for your feedback..its always good to know there are people out there that are willing to help.  :thumbsup:   

 

Hi Davo,

 

Ok, I think I understand your benzo usage better. From your signature line it looks like you had increased quite a bit before you did a cold turkey less than 2 weeks ago.

 

Which one of your doctors do you think you can talk with the best? If it were me, I would print out the Ashton Manual (if you don't have a printer at home you can do it at a library) and bring it to the doctor's and explain to them you might need to taper off by crossing over to a longer acting benzo  like diazepam (Valium)and tapering from that. It's so hard to say since you cold turkeyed less than 2 weeks ago if you can hang through without having worse symptoms or should taper. There are schedules for tapering in the Ashton Manual. You can use the Benzo Converter to see Alepam's equivalence to diazepam.

 

Usually it's recommended to do a slow taper of 10% down every 1-2 weeks, depending on how your body is doing with that. It's important to listen to your body in this because everyone's withdrawal is a little different. Since you have an extra issue with your diabetes, in my opinion I would try to get your doctors to all work together on this. Cold turkey's are hard on us, even after the benzos have left the body, it still needs to adjust, so that's why slow tapers are suggested. Dr. Ashton's methods have helped a lot of people, not that it's easy, but far healthier and more comfortable than a cold turkey. I hope this helps.

 

Another thing that would help is to go to the taper section of BB and ask questions. There will be people there that can help you with figuring out a plan of action too. Let everyone know how you are doing. Hope you get to feeling better soon.

Link to comment
Share on other sites

×
×
  • Create New...